Facial migraine?

Hi everyone,

At the beginning of the year I was referred to an ENT specialist following what I thought were recurring sinus infections for almost 2 years.

Following investigation, a CT scan and surgery to reduce by grossly enlarged inferior turbinates, my specialist has come to the conclusion that my problem isn't an ENT one, and in fact I am experiencing a degree of 'facial migraine'. I have tried triptan wafers to take on the 'onset' of a migraine, but these did nothing to improve my symptoms. My specialist has also suggested Amitriptyline, although I am wary of these due to the sedative/fatigue side effect?

Has anyone ever taken Amitriptyline for migraine prevention? I seem to have constant migraine symptoms - 85% mild with 15% being severe 'outbreaks', if you like.

4 Replies

oldestnewest
  • I've took the ami painkillers for migraines but they didn't do anything for me, but each painkiller affects people in different ways, it didn't do anything for me but it may help you with your migraines.

    I'm sorry I can't be of any more help, but I hope you find something that helps you with your migraines. :)

  • Hi, I've taken it for migraine too but it didn't help me. I was diagnosed with hemicrania continua due to having constant pain around one eye and in my face along with usual migraine symptoms. It is a rare headache disorder but maybe worth you looking at the symptoms to see if they are similar to what you are experiencing? Many doctors have never heard of it so won't recognize it as being separate to migraine. Triptans won't help it only a drug called indometacin.

  • Hi, I've had migraine for over 40 years. A few years ago I started getting facial pain. Initially I took painkillers then had a nasal operation. It made no difference to the pain. I was referred to a neurologist, he tried a few Meds until we found a combination that worked. I ended up on Topiramate, propranolol and nortriptyline (similar to amitriptyline). This combination reduced the pain.

    Then Botox was ok'd by NICE so I had the injections which were wonderful and I was able to reduce the medications. I had 3 lots of injections 3 months apart. It seems to have had a lasting effect too. I know if I start getting worse again I can have more injections.

    I hope you find some relief from your pain, facial pain is awful.

  • Hi, I took Amitriptyline and it worked as a preventative for a year, no migraines, after having 3 or 4 a week previously. However after that year, they gradually returned and after continuing it for another year, I stopped taking it as migraine frequency was back to the rate at which it was before. They did have a sedative effect on me plus a very dry mouth. I suppose the sedative effect was what prevented my feeling stressed etc therefore preventing migraine, but this only lasted the year and as my body got used to the Amitriptyline I needed larger and larger doses to prevent migraines and the side effects of the drug increased accordingly. Hope this helps.

You may also like...